Alert archive / Pennsylvania / Wind Advisories in 2005

Wind Advisory 5, NWS Pittsburgh, PA

November 23, 20055 counties in Pennsylvania

NWS Pittsburgh, PA issued this wind advisory at Nov 23, 2005, 9:00 PM EST for 5 counties in Pennsylvania. It took effect at Nov 24, 2005, 2:44 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2005, 9:00 PM EST (02:00 UTC)
In effect from
Nov 24, 2005, 2:44 AM EST
Expired
Nov 24, 2005, 11:10 PM EST
In force
20 hr
Issued by
NWS Pittsburgh, PA

Counties Clarion County, PA, Forest County, PA, Jefferson County, PA, Mercer County, PA, Venango County, PA

The radar

The Pittsburgh radar (KPBZ), 104 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2005-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2005-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
441 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 240200
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
900 PM EST WED NOV 23 2005

MDZ001-PAZ016-023-030-032-WVZ023-041-241000-
/O.NEW.KPBZ.WI.Y.0005.051124T1500Z-051125T0900Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
900 PM EST WED NOV 23 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM EST
FRIDAY. 

NORTHWEST WINDS WILL INCREASE ON THANKSGIVING DAY BY LATE MORNING
AND EARLY AFTERNOON TO 20 TO 30 MPH WITH SOME GUSTS POSSIBLE TO 50 MPH.
THERE WILL LIKELY BE SOME SCATTERED TREES THAT ARE DOWNED AND
SPORADIC POWER OUTAGES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS71 KPBZ 240744
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 AM EST THU NOV 24 2005

PAZ007>009-015-241545-
/O.EXA.KPBZ.WI.Y.0005.051124T1500Z-051125T0900Z/
MERCER-VENANGO-FOREST-CLARION-
INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY...
GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK...
TIONESTA...CLARION
244 AM EST THU NOV 24 2005

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ADDED THESE
COUNTIES IN NORTHWESTERN PENNSYLVANIA TO THE WIND ADVISORY IN
EFFECT FROM 10 AM THIS MORNING TO 4 AM FRIDAY.

WINDS WILL INCREASE BY LATE MORNING WITH GUSTS POSSIBLE TO 55 MPH.
THERE WILL SOME TREES DOWNED AND SPORADIC POWER OUTAGES.

WIND ADVISORY MEANS THAT GUSTS OF AT LEAST 45 MPH ARE EXPECTED.
DRIVING WILL BE DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION. SNOW AND WIND WILL REDUCE VISIBILITIES TO NEAR
ZERO AT TIMES.

$$

MDZ001-PAZ016-023-030-032-WVZ023-041-241545-
/O.CON.KPBZ.WI.Y.0005.051124T1500Z-051125T0900Z/
GARRETT-JEFFERSON PA-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
244 AM EST THU NOV 24 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 AM EST FRIDAY...

WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TODAY TO 4 AM FRIDAY.

WIND GUSTS OF 45 TO 55 MPH WITH BRING DOWN SOME TREES AND CAUSE
SPORADIC POWER OUTAGES.

SNOW AND WIND WITH REDUCE VISIBILITY TO NEAR ZERO AT TIMES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 241541
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1041 AM EST THU NOV 24 2005

MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-242345-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-051125T0900Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
1041 AM EST THU NOV 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

WIND GUSTS UP TO 50 MPH WILL BRING DOWN SOME LARGE TREE LIMBS AND
CAUSE POWER OUTAGES.

THE STRONG WINDS WILL ALSO CAUSE BLOWING SNOW AND REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. USE EXTRA CAUTION WHILE
TRAVELING.

$$
000 
WWUS71 KPBZ 241941
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
241 PM EST THU NOV 24 2005

MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-250345-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-051125T0900Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
241 PM EST THU NOV 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

WIND GUSTS UP TO 50 MPH WILL BRING DOWN SOME LARGE TREE LIMBS AND
CAUSE POWER OUTAGES.

THE STRONG WINDS WILL ALSO CAUSE BLOWING SNOW AND REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. USE EXTRA CAUTION WHILE
TRAVELING.

$$
000 
WWUS71 KPBZ 250230
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
930 PM EST THU NOV 24 2005

MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-250900-
/O.CON.KPBZ.WI.Y.0005.000000T0000Z-051125T0900Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
930 PM EST THU NOV 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY. 

WIND GUSTS UP TO 50 MPH WILL BRING DOWN SOME LARGE TREE LIMBS AND
CAUSE POWER OUTAGES.

THE STRONG WINDS WILL ALSO CAUSE BLOWING SNOW AND REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. USE EXTRA CAUTION WHILE
TRAVELING. WIND CHILLS CAN GO BELOW ZERO. 

$$
000 
WWUS71 KPBZ 250410
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1110 PM EST THU NOV 24 2005

MDZ001-PAZ007>009-015-016-023-030-032-WVZ023-041-250515-
/O.CAN.KPBZ.WI.Y.0005.000000T0000Z-051125T0900Z/
GARRETT-MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA-INDIANA-
WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...CLARION...PUNXSUTAWNEY...
BROOKVILLE...REYNOLDSVILLE...BROCKWAY...INDIANA...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
1110 PM EST THU NOV 24 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:38 PM EST, 5 hours 22 minutes earlier.

Area forecast discussion, Nov 23, 3:38 PM EST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
338 PM EST WED NOV 23 2005

.SHORT TERM (TODAY THROUGH THURSDAY)...

SNOW CONTINUES TO SPREAD EAST AHEAD OF CLIPPER AND HAS ALREADY
REACHED FAR WESTERN PA. SYSTEM WILL SWING THROUGH GREAT LAKES REGION
TONIGHT AND EARLY THURSDAY. LAKE EFFECT SNOW WILL THEN KICK IN
BEHIND SYSTEM THURSDAY INTO THURSDAY NIGHT.

PLAN TO UPGRADE CURRENT WINTER STORM WATCH TO A HEAVY SNOW WARNING
ACROSS FAR NORTHERN PORTIONS OF FORECAST AREA AND ALSO FOR NORTHERN
WV AND WESTERN MD MOUNTAINS FOR TONIGHT THROUGH THURSDAY. SNOW
ADVISORIES SHOULD SUFFICE FOR REMAINDER OF FORECAST AREA.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...

SNOW SHOWERS WILL GRADUALLY TAPER OFF INTO THE WEEKEND AS DRIER
AIR ADVECTS OVER THE REGION AND WIND BACKS TO THE SOUTHWEST.
TEMPERATURE RECOVERY TO ABOVE SEASONAL NORMS IND FOR NXT WEEK AS
RIDGE/WARM ADVCTN PTN DEVELOPS.

&&

.AVIATION...

CLIPPER SYSTEM WILL SWING THROUGH GREAT LAKES REGION TONIGHT AND
THURSDAY. SNOW WILL CONTINUE TO SPREAD EAST ACROSS THE FORECAST AREA
THROUGH THIS EVENING. CONDITIONS WILL QUICKLY LOWER TO IFR IN SNOW
BY EVENING AND SHOULD REMAIN IFR THROUGH MUCH OF TONIGHT. BEHIND
SYSTEM LOW LEVEL WINDS WILL BECOME WESTERLY WITH SURFACE GUSTS
AROUND 30 KT THURSDAY. PREVAILING CONDITIONS WILL IMPROVE TO MVFR
CEILINGS DURING THURSDAY MORNING BUT WILL STILL OCCASIONALLY LOWER
TO IFR IN HEAVIER SNOW SHOWERS AND BLOWING SNOW.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...HEAVY SNOW WARNING FOR MDZ001 FROM 7 PM WEDNESDAY TO 4 AM
     FRIDAY.
OH...SNOW ADVISORY FOR OHZ039-048-049-057>059-068-069 UNTIL 7 AM
     THURSDAY.
  ...SNOW ADVISORY FOR OHZ040-041-050 UNTIL 5 PM THURSDAY.
PA...HEAVY SNOW WARNING FOR PAZ007>009 FROM 7 PM WEDNESDAY TO 4 AM
     FRIDAY.
  ...SNOW ADVISORY FOR PAZ013-014-020>022-029-031 UNTIL 5 PM
     THURSDAY.
  ...SNOW ADVISORY FOR PAZ015-016-023-030-032 FROM 7 PM WEDNESDAY
     TO 10 PM THURSDAY.
WV...SNOW ADVISORY FOR WVZ001>003 UNTIL 5 PM THURSDAY.
  ...SNOW ADVISORY FOR WVZ004-012-021-022 UNTIL 7 AM THURSDAY.
  ...HEAVY SNOW WARNING FOR WVZ023-041 FROM 7 PM WEDNESDAY TO 4 AM
     FRIDAY.
&&

15/14
Hazardous weather outlook, Nov 23, 4:40 AM EST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
440 AM EST WED NOV 23 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-240945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
440 AM EST WED NOV 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL BRING SNOW BACK TO THE AREA TONIGHT.
ACCUMULATIONS ARE POSSIBLE WITH THE HIGHEST AMOUNTS ACROSS
NORTHWEST PENNSYLVANIA AND ALSO OVER THE RIDGES OF SOUTHWESTERN
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. ALONG
WITH THE SNOW...COLDER TEMPERATURES AND GUSTY WINDS WILL
ACCOMPANY THIS STORM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW SHOWERS...COLD TEMPERATURES AND GUSTY WINDS WILL CONTINUE
INTO THURSDAY. ADDITIONAL ACCUMULATIONS ARE POSSIBLE...ESPECIALLY
OVER THE RIDGES AND SNOW BELT AREAS. THESE WINTRY CONDITIONS WILL
PREVAIL INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 23, 5:01 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 PM EST WED NOV 23 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-232300-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-FOREST
PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA
PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-MARSHALL WV-MERCER
PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON
WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND
PA-WETZEL WV-
501 PM EST WED NOV 23 2005

...SNOW ACCUMULATING ONCE AGAIN...

LIGHT SNOW BEGAN ACROSS THE REGION THIS AFTERNOON. HOWEVER, THE
STEADIER, MODERATE SNOW IS NOW MOVING ACROSS EAST-CENTRAL OHIO. THE
HEAVIEST SNOW WAS OVER TUSCARAWAS, HARRISON, CARROLL, AND BELMONT
COUNTIES AND IT WAS SLIDING EAST ABOUT 25 MPH.

SNOW HAD ACCUMULATED BETWEEN ONE HALF TO ONE INCH ACROSS MANY
PORTIONS OF EAST-CENTRAL OHIO, BUT MANY ROADS HAD BECOME SLICK. LAW
ENFORCEMENT REPORTED NUMEROUS ACCIDENTS.

THE HEAVIER SNOW WILL BE MOVING ACROSS NORTHERN WEST VIRGINIA,
WESTERN PENNSYLVANIA, AND GARRETT COUNTY MARYLAND THROUGH AT LEAST
800 PM THIS EVENING.

BE VERY CAREFUL THIS EVENING. MOST OF US HAVE NOT DRIVEN IN SNOWY
CONDITIONS SINCE LAST YEAR. SLOW DOWN, TAKE YOUR TIME AND LEAVE
EARLIER FOR YOUR DESTINATION.

KANE
Special weather statement, Nov 23, 6:50 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EST WED NOV 23 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-240045-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-FOREST
PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-INDIANA
PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-MARSHALL WV-MERCER
PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-PRESTON
WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND
PA-WETZEL WV-
641 PM EST WED NOV 23 2005

...SNOW CONTINUES THIS EVENING ACROSS THE REGION...

AN AREA OF STEADY, MODERATE SNOW EXTENDED FROM COLUMBIANA AND
CARROLL COUNTIES IN OHIO SOUTHEAST THROUGH JEFFERSON COUNTY OHIO,
THE NORTHERN PANHANDLE OF WEST VIRGINIA AND ACROSS LAWRENCE, BEAVER,
ALLEGHENY, WASHINGTON, GREENE AND FAYETTE COUNTIES IN PENNSYLVANIA.
STEADY SNOW ALSO STRETCHED FROM MORGANTOWN ACROSS PRESTON COUNTY
WEST VIRGINIA AND INTO GARRETT COUNTY MARYLAND. THE SNOW WAS
TAPERING OFF SOMEWHAT ACROSS COSHOCTON, AND MUSKINGUM COUNTIES IN
EAST CENTRAL OHIO.

THROUGH AT LEAST 900 PM, LOOK FOR THE SNOW TO PICK UP IN INTENSITY
ACROSS WESTMORELAND, INDIANA, ARMSTRONG, BUTLER, CLARION AND
JEFFERSON COUNTIES IN PENNSYLVANIA.

THIS AREA OF MODERATE SNOW WAS PRODUCING ANYWHERE FROM 1 TO POSSIBLY
TWO INCHES AS IT PROGRESSED EAST ABOUT 25 MPH.

BE VERY CAREFUL TONIGHT WHEN DRIVING. EVEN THOUGH ACCUMULATIONS
WERE GENERALLY IN THE THREE QUARTERS TO ONE AND A HALF INCH RANGE,
MANY ROADS HAVE BECOME SLICK. GIVE YOURSELF EXTRA TIME AND SLOW
DOWN.

A LOW PRESSURE SYSTEM WILL BE DIVING SOUTHEAST OUT OF CANADA THIS
EVENING. THE STORM WILL INTENSIFY AND MOVE QUICKLY ACROSS NEW
ENGLAND ON THANKSGIVING. IT WILL SPREAD A GENERAL AREA OF LIGHT TO
MODERATE SNOW ACROSS OUR REGION TONIGHT. THEN ON THANKSGIVING, THE
STORM WILL PULL DOWN COLD CANADIAN AIR WITH BLUSTERY NORTHWEST WINDS
AND PRODUCE ANOTHER BOUT OF OCCASIONAL SNOW.

KANE

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 2:59 AM ESTLake Effect Snow WarningPBZForest, Mercer, Venango20 hr
Nov 24, 2:59 AM ESTSnow AdvisoryPBZClarion, Jefferson20 hr
Nov 24, 2:59 AM ESTHeavy Snow WarningPBZ20 hr

Nearby

Wind Advisories in Pennsylvania, 2005Wind Advisories in Maryland, 2005Wind Advisories in West Virginia, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.